Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 360, NWS San Francisco Bay Area, CA

November 17, 2011

NWS San Francisco Bay Area, CA issued this small craft advisory at Nov 17, 2011, 9:03 PM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2011, 9:03 PM PST (05:03 UTC)
Expired
Nov 18, 2011, 9:07 PM PST
In force
24 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

506 
WHUS76 KMTR 180503
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
903 PM PST THU NOV 17 2011

PZZ575-181100-
/O.EXP.KMTR.SC.Y.0358.000000T0000Z-111118T0500Z/
/O.NEW.KMTR.SC.Y.0360.111118T0503Z-111118T1100Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
903 PM PST THU NOV 17 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST FRIDAY. 

* WINDS: NORTHERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE UNTIL
  3 AM FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-181100-
/O.EXP.KMTR.SC.Y.0358.000000T0000Z-111118T0500Z/
/O.NEW.KMTR.SC.Y.0360.111118T0503Z-111118T1100Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
903 PM PST THU NOV 17 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST FRIDAY.

* WINDS: NORTHERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE UNTIL
  3 AM FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-181315-
/O.CON.KMTR.SC.Y.0359.111118T2300Z-111119T0500Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
903 PM PST THU NOV 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PST
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PST
FRIDAY. 

* WINDS: NORTHWESTERLY WINDS BETWEEN 15 AND 25 KT WILL DEVELOP 
  NORTH OF POINT REYES FRIDAY AFTERNOON THROUGH FRIDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
4 follow-up statements
878 
WHUS76 KMTR 181043
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
243 AM PST FRI NOV 18 2011

PZZ540-181845-
/O.EXA.KMTR.SC.Y.0359.111118T2300Z-111119T0500Z/
POINT ARENA TO POINT REYES TO 10 NM-
243 AM PST FRI NOV 18 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PST THIS EVENING. 

* WINDS: NORTHWESTERLY WINDS OF 15 TO 25 KT WILL DEVELOP THIS
  AFTERNOON AND EVENING.

* WAVES: NW SWELL WILL INCREASE TO 9 TO 12 FEET AT 15 SECONDS THIS
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-181845-
/O.EXT.KMTR.SC.Y.0360.000000T0000Z-111119T0400Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
243 AM PST FRI NOV 18 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM PST THIS
EVENING. 

* WINDS: NORTHERLY WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH THIS
  EVENING.

* WAVES: NW SWELL WILL INCREASE 9 TO 13 FEET AT 15 SECONDS THIS
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-181845-
/O.EXT.KMTR.SC.Y.0360.000000T0000Z-111119T0400Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
243 AM PST FRI NOV 18 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM PST THIS
EVENING. 

* WINDS: NORTHWESTERLY WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH
  THIS EVENING.

* WAVES: NW SWELL WILL INCREASE TO 6 TO 9 FEET AT 15 SECONDS THIS
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-181845-
/O.CON.KMTR.SC.Y.0359.111118T2300Z-111119T0500Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
243 AM PST FRI NOV 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PST THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 9 PM PST THIS EVENING. 

* WINDS: NORTHWESTERLY WINDS BETWEEN 15 AND 25 KT WILL DEVELOP
  THIS AFTERNOON EVENING AND EVENING.

* WAVES: NW SWELL WILL INCREASE TO 10 TO 15 FEET AT 15 SECONDS THIS
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
152 
WHUS76 KMTR 181632
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
832 AM PST FRI NOV 18 2011

PZZ570-190045-
/O.CON.KMTR.SC.Y.0359.111118T2300Z-111119T0500Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
832 AM PST FRI NOV 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PST THIS EVENING...

* WINDS: NORTHWESTERLY WINDS BETWEEN 15 AND 25 KT WILL DEVELOP 
  THIS AFTERNOON EVENING AND EVENING. 

* WAVES: NW SWELL WILL INCREASE TO 10 TO 15 FEET AT 15 SECONDS 
  THIS AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-190045-
/O.CON.KMTR.SC.Y.0359.111118T2300Z-111119T0500Z/
POINT ARENA TO POINT REYES TO 10 NM-
832 AM PST FRI NOV 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PST THIS EVENING...

* WINDS: NORTHWESTERLY WINDS OF 15 TO 25 KT WILL DEVELOP THIS 
  AFTERNOON AND EVENING. 

* WAVES: NW SWELL WILL INCREASE TO 9 TO 12 FEET AT 15 SECONDS 
  THIS AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-190045-
/O.CON.KMTR.SC.Y.0360.000000T0000Z-111119T0400Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
832 AM PST FRI NOV 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

* WINDS: NORTHERLY WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH 
  THIS EVENING. 

* WAVES: NW SWELL WILL INCREASE 9 TO 13 FEET AT 15 SECONDS THIS 
  AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-190045-
/O.CON.KMTR.SC.Y.0360.000000T0000Z-111119T0400Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
832 AM PST FRI NOV 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

* WINDS: NORTHWESTERLY WINDS OF 15 TO 25 KT WILL CONTINUE 
  THROUGH THIS EVENING. 

* WAVES: NW SWELL WILL INCREASE TO 6 TO 9 FEET AT 15 SECONDS 
  THIS AFTERNOON AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
562 
WHUS76 KMTR 182242
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
242 PM PST FRI NOV 18 2011

PZZ570-190645-
/O.EXT.KMTR.SC.Y.0359.111118T2300Z-111120T1100Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
242 PM PST FRI NOV 18 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SUNDAY...

* WINDS: NORTHWESTERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE
  THIS EVENING.
 
* WAVES: NW SWELL WILL INCREASE TO 13 TO 17 FT WITH A PERIOD OF 15
  TO 17 SECONDS AND CONTINUE THROUGH EARLY SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-190645-
/O.EXT.KMTR.SC.Y.0359.111118T2300Z-111119T2300Z/
POINT ARENA TO POINT REYES TO 10 NM-
242 PM PST FRI NOV 18 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST SATURDAY...

* WINDS: NORTHWESTERLY WINDS OF 15 TO 25 KT WILL CONTINUE THIS EVENING.

* WAVES: NW SWELL WILL INCREASE TO 12 TO 16 FT AT 15 TO 16 SECONDS
  AND WILL CONTINUE THROUGH SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-190645-
/O.EXT.KMTR.SC.Y.0360.000000T0000Z-111120T1100Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
242 PM PST FRI NOV 18 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SUNDAY...

* WINDS: NORTHERLY WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH 
  THIS EVENING. 

* WAVES: NW SWELL WILL INCREASE TO 11 TO 15 FT AT 15 TO 16 SECONDS
  AND INCREASE UNTIL EARLY SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-190400-
/O.CON.KMTR.SC.Y.0360.000000T0000Z-111119T0400Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
242 PM PST FRI NOV 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

* WINDS: NORTHWESTERLY WINDS OF 15 TO 25 KT WILL CONTINUE 
  THROUGH THIS EVENING. 

* WAVES: NW SWELL WILL INCREASE TO 9 TO 12 FT AT 16 SECONDS AND
  WILL CONTINUE THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
166 
WHUS76 KMTR 190507
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
907 PM PST FRI NOV 18 2011


PZZ570-191315-
/O.CAN.KMTR.SC.Y.0359.000000T0000Z-111120T1100Z/
/O.NEW.KMTR.SW.Y.0014.111119T0507Z-111119T2300Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
907 PM PST FRI NOV 18 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 3 PM
PST SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 3 PM
PST SATURDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WAVES: NW SWELL WILL INCREASE TO 14 TO 17 FT WITH A PERIOD OF 15
  TO 17 SECONDS AND CONTINUE THROUGH SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFTS. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER
VESSELS.

&&

$$

PZZ540-191315-
/O.CAN.KMTR.SC.Y.0359.000000T0000Z-111119T2300Z/
/O.NEW.KMTR.SW.Y.0014.111119T0507Z-111119T2300Z/
POINT ARENA TO POINT REYES TO 10 NM-
907 PM PST FRI NOV 18 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 3 PM
PST SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 3 PM
PST SATURDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WAVES: NW SWELL WILL INCREASE TO 13 TO 16 FT AT 15 TO 16
  SECONDS AND WILL CONTINUE THROUGH SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFTS. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER
VESSELS.

&&

$$

PZZ575-191315-
/O.CAN.KMTR.SC.Y.0360.000000T0000Z-111120T1100Z/
/O.NEW.KMTR.SW.Y.0014.111119T0507Z-111119T2300Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
907 PM PST FRI NOV 18 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 3 PM
PST SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 3 PM
PST SATURDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WAVES: NW SWELL WILL INCREASE TO 13 TO 15 FT AT 15 TO 16 SECONDS
  THROUGH SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFTS. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER
VESSELS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 17, 8:56 PM PST, 7 minutes earlier.

Area forecast discussion, Nov 17, 8:56 PM PST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
856 PM PST THU NOV 17 2011

.DISCUSSION...AS OF 8:55 PM PST THURSDAY...A COLD UPPER
TROUGH...CURRENTLY CENTERED ALONG THE COAST OF BRITISH
COLUMBIA...IS DIGGING SOUTH ALONG THE WEST COAST OF N AMERICA THIS
EVENING. THE INITIAL FRONTAL BOUNDARY IS MOVING THROUGH THE SF
BAY AREA THIS EVENING. THIS BOUNDARY IS MOSTLY DRY AND ONLY SOME
DRIZZLE AND VERY LIGHT SHOWERS HAVE BEEN REPORTED THUS FAR. THE 00Z
NAM FORECASTS ALMOST NO PRECIP ACROSS OUR AREA OVERNIGHT SO HAVE
UPDATED THE POP AND WEATHER GRIDS TO REDUCE MEASURABLE RAIN
CHANCES TONIGHT. RAIN CHANCES WILL INCREASE ON FRIDAY AS THE
COLDER AND MORE UNSTABLE AIRMASS CURRENTLY OFF THE COAST OF THE
PAC NW SETTLES SOUTH ACROSS OUR AREA. SCATTERED SHOWERS SHOULD
BEGIN ACROSS THE NORTH BAY BY LATE FRIDAY MORNING...AND THEN
SPREAD SOUTH ACROSS MOST OF THE REST OF THE AREA DURING THE
AFTERNOON. THE 00Z NAM FORECASTS LIGHT AMOUNTS OF RAIN ACROSS ALL
BUT THE FAR SOUTHEAST PART OF OUR CWA BY LATE FRIDAY. TOTAL
RAINFALL THROUGH FRIDAY EVENING IS EXPECTED TO BE ONLY ONE-TENTH
OF AN INCH OF LESS. IN ADDITION TO SCATTERED LIGHT SHOWERS ON
FRIDAY...THE FORECAST CALLS FOR COOL CONDITIONS AND BRISK
NORTHWEST WINDS.

SHOWERS WILL BE ON THE WANE FRIDAY EVENING AND GRADUAL CLEARING IS
EXPECTED. LEFTOVER BOUNDARY LAYER MOISTURE WILL LEAD TO PATCHY FOG
DEVELOPMENT IN THE VALLEYS LATE FRIDAY NIGHT INTO SATURDAY
MORNING...BUT NOT EXPECTING TOO MUCH FROST THREAT.

THE WEEKEND FORECAST CONTINUES TO BE THE PRIMARY FORECAST DIFFICULTY.
SPECIFICALLY...WHETHER OR NOT RAINFALL WILL OCCUR IN OUR AREA LATE
SATURDAY INTO SUNDAY.

FROM PREVIOUS DISCUSSION...THE NAM AND GFS MODELS TRENDED MUCH
DRIER THE LAST 24 HOURS AND KEPT THE MAIN LOW AND ASSOCIATED
RAINFALL OFFSHORE. THE ECMWF HAS DEVIATED LITTLE AND BRINGS THE
CORE OF THE LOW AND RAINFALL OVER THE DISTRICT...FOCUSED MOST
HEAVILY FROM SANTA CRUZ MOUNTAINS SOUTHWARD THROUGH COASTAL
MONTEREY COUNTY OVERNIGHT SATURDAY INTO SUNDAY MORNING. THE
CANADIAN MODEL (GEM) IS CLOSER TO THE ECMWF THAN THE GFS AND
FORECAST WILL TREND WITH THE WETTER MODEL SOLUTIONS AND THE CNRFC
QPF. THIS EVENT IS VERY SIMILAR TO THE VETERANS DAY RAIN AROUND
HERE WHEN THE NAM/GFS MODELS DEPICTED A DRY SCENARIO WHILE THE
ECMWF BROUGHT THE MAIN FRONTAL BOUNDARY ONSHORE. WILL HOLD ONTO
THE WET FORECAST THAT WE'VE HAD OUT BUT WILL BE INTERESTING TO
WATCH THE VERIFICATION OF THE EVENT.

ANY PRECIP WINDS DOWN BY SUNDAY AFTERNOON...EXCEPT LINGERING
SHOWERS FAR SOUTHERN MONTEREY COUNTY. MOSTLY CLEAR WITH PATCHY
VALLEY FOG SUNDAY NIGHT. FORECAST REMAINS DRY WITH SEASONABLE
TEMPS MONDAY AND TUESDAY.

THE SYSTEM FOR NEXT WEDS/THURS IS LOOKING WEAKER THAN IT DID 24-36
HOURS AGO BUT A CHANCE OF RAIN FOR THE WEDS/THURS IS STILL
DEPICTED BY THE MODELS...JUST NOT THE HEAVY PRECIP THAT WAS
PROGGED IN EARLIER RUNS. WOULD EXPECT TO SEE LARGE RUN TO RUN
MODEL CHANGES WITH THE ECMWF NOW SHOWING A VERY STRONG RIDGE
POSSIBLE IN THE 8-10 DAY TIME FRAME.

&&

.AVIATION...AS OF 5:25 PM PST THURSDAY...A MOIST BOUNDARY LAYER
WILL MAINTAIN MVFR CIGS OVER AREA TERMINALS THROUGH TONIGHT. THE
NEXT SYSTEM IN LINE TO MOVE ACROSS THE DISTRICT WILL BRING RAIN
SHOWERS TO THE TERMINALS STARTING FRIDAY MORNING IN THE NORTH BAY
AND SPREADING SOUTH THROUGH THE DAY. A STRAY SHOWER BETWEEN NOW
AND FRIDAY CANNOT BE RULED OUT.

VICINITY OF KSFO...MVFR CIGS ANTICIPATED TO PERSIST THROUGH
TONIGHT. MODERATE WEST WINDS WILL EASE OVERNIGHT THEN STRENGTHEN
AND BECOME GUSTY FRIDAY AFTERNOON AS A WEATHER SYSTEM MOVES INTO
THE AREA. SHOWERS ALSO EXPECT FRIDAY AFTERNOON.

KSFO BRIDGE APPROACH...CIGS AROUND 2500 FEET WILL PERSIST THROUGH
TONIGHT WITH A FEW TO SCATTERED LAYER AROUND 1000 FEET DURING THE
MORNING POSSIBLE...LOW CONFIDENCE. LIGHT WEST WINDS EXPECTED
OVERNIGHT THROUGH FRIDAY MORNING.

MONTEREY BAY AREA TERMINALS...MVFR CIGS ANTICIPATED TO RETURN LATE
THIS EVENING. LIGHT WEST WINDS BECOMING LIGHT OVERNIGHT.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
 .TNGT...SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM
         SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM

&&

PUBLIC FORECAST: DYKEMA/RWW
AVIATION/MARINE: CW

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.